Jump to content

Low grade fever


[wa...]

Recommended Posts

I have a low grade fever (under 100) -- has anyone ever seen that as a symptom of withdrawal, or do I have something else going on?  I keep having anxiety and small panic attacks, so I keep thinking there is something major wrong with me or I am going to die.  When I have had this before, even with the chest pain (no chest pain now) I ended up going to the ER, paying the huge co-pay and have lots of tests, all of which were negative, and of course they probably gave me an ativan to calm me down!  So I am convinced that there really is nothing wrong with me now, but I didn't see low grade fever on the list of withdrawal symtoms so I wondered.  Thanks!

 

Link to comment
Share on other sites

I have a low grade fever (under 100) -- has anyone ever seen that as a symptom of withdrawal, or do I have something else going on?  I keep having anxiety and small panic attacks, so I keep thinking there is something major wrong with me or I am going to die.  When I have had this before, even with the chest pain (no chest pain now) I ended up going to the ER, paying the huge co-pay and have lots of tests, all of which were negative, and of course they probably gave me an ativan to calm me down!  So I am convinced that there really is nothing wrong with me now, but I didn't see low grade fever on the list of withdrawal symtoms so I wondered.  Thanks!

 

 

One of the symptoms of wd is an increase in the production of adrenaline. This is the fight or flight syndrome. (The sympathetic nervous system. The benzos have been suppressing this big time. When it becomes unsupressed, anxiety results). When in this mode, your heart rate will rise, your pupils will dialate, your breathing will become more rapid, etc. Along with this, a low grade fever can occur.   

 

Panic and anxiety can def. raise your  body tempurature. That said, it's possible you have a flu or cold, or even a mild infection going on somewhere. But most likely it's due to withdrawal. Give it a couple of days. If it goes higher than 100, and/or lasts more that a few days, you should probably get yourself checked out.

Link to comment
Share on other sites

Thanks!  I wish I had known about this group years ago when every little symptom had me running to the ER!  You guys are great -- and I like your kitten!  Albert
Link to comment
Share on other sites

[b7...]

Hiya  :yippee: !

 

The funny part with me is that whenever I get sick, be it even a simple cold, my anxiety ALWAYS increases. It drives me nuts sometimes (and my wife  :2funny: ). Suffice to say, you might have just come down with something minor. Relax a bit and try and rest - these things generally resolve themselves!

 

Hope you feel better  :thumbsup: !

 

-Pete

Link to comment
Share on other sites

and I like your kitten!  Albert

 

Thanks Albert! that's my baby Miranda! :smitten:

She will be 2 on June 26. I named her after Erica Kane's granddaughter.  :laugh:

Link to comment
Share on other sites

Hi folks --

 

Thanks again for your advice and support.  I gave in to my fears about my fever on Monday and went to the doctor.  I was in luck as I saw a physician's assistant who knew all about benzo withdrawal!  She also does accupuncture and stress reductions techniques, and wants me to come back and see her for that once I am off the valium.  She thought the fever was due to the tapering, and she also said she would prescribe more valium 2 mg if I needed it (the other PA only gave me six pills last friday).  Even though she felt the fever was due to the withdrawal, she did prescribe an anti-biotic, and I have been taking it for the past three nights (two to go).  Even so, I continue to have this low grade fever that makes it hard to concentrate or think.  Aspirin will bring it down, but it always goes back up.  Never over 100 though.  I hate it!  Today is my first day back to work, and I really cannot afford to be taking off work right now.  I have a lot of stress going on at work, and I am moving to a new apartment at the end of the month and still have most of my packing to do!  But I don't have any strength to do anything.  I basically have been laying in bed for the past four days, only briefly getting up.  Taper-wise, I took 1 mg valium the past two nights.  I always have taken the valium, and the ativan before that, around 5 - 6.  I read somewhere that you should stick with the same time you take your pills while tapering, is that true?  I really feel so sick i have a hard time believing that it is all due to lowering my prescription!  I talked with my friend who is a psychiatric nurse, though, and she agrees with teh doctor that this is what it is.  I hate feeling like this.  I want to just jump off and stop taking the valium altogether, but that is not a good idea, is it?  I guess I need reassurance or something!  Thanks for being there!

Link to comment
Share on other sites

Hi Albert,

 

Valium is the easiest benzo to taper from, but like you said you should take it the same time every day. The reduction should be slow and steady. When was your last reduction and how much did you reduce by? The recommended amount is 10% off the total dosage every 7-14 days (depending how you are feeling). I will provide a link to our stepping off guide below. You should never consider cold turkey, it is considered dangerous and can have very uncomfortable w/d symptoms that can last for months. Hang in there, you'll get there!

 

T2 :smitten:

 

 

http://www.benzobuddies.org/buddiesguide/tables/stepping-off

Link to comment
Share on other sites

  • 3 weeks later...

Hi ALbert,

 

I have had a low grade fever for months now.  ALl sorts of tests come back negative.  Guessing it must be withdrawal.  Also thinking it won't go away until I'm off tis poison.  Hope you feel better soo and hang in there.

Link to comment
Share on other sites

  • 2 weeks later...

Hi my name is Donna and I never ran a low grade fever until I was put on Ativan. I have had every test there is for all my symptoms not knowing it was the drug. I have a book Accidental Addict and low grade fever is one of the symptoms in W/D.

Hope you feel better.

I have a saying the Devil made these drugs and the demons hand them out.

 

 

Hugs,

Donna :angel:

Link to comment
Share on other sites

I also get a low grade fever from time to time-I think i have it now. I just ignore it...if it got really high I guess it would let me know and then I would conside the doc.xxx
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...